MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 MIT SHUNTASSISTANT 25; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 MIT SHUNTASSISTANT 25; HYDROCEPHALUS MANAGEMENT
Model Number FX414T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 06/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (part # fx414t) was implanted during a procedure performed on (b)(6) 2016.According to the complainant, the shunt system was believed to be operated in overdrainage and the progav 2.0 valve was not adjustable.The patient underwent a revision procedure on (b)(6) 2022.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 10 years.Height: 140 centimeters (cm).Weight: 30 kilograms (kg).Gender: female.
 
Additional Manufacturer Narrative
Manufacturing and quality control data: the progav® 2.0 shunt system was manufactured by a qualified employee in j.Deviations during assemblyune 2016 did not occur.The system was sterilized by miethke and released for shipment after final inspection.For the purposes of this investigation, the progav® 2.0 shunt system is comprised of a progav® 2.0 adjustable pressure valve with a normal pressure range of 0 to 20 cmh2o and a shuntassistant® fixed pressure valve with a fixed pressure range of 25 cmh2o cmh2o.The shunt system was inspected as article fx414t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications.Visual inspection: no significant deformations or damage of the valves were detected during the visual inspection.Permeability test: a permeability test has shown that both valves are permeable.Computer controlled test: to investigate the claim of over-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav® is operating not within the accepted tolerance in the horizontal position.The shuntassistant® 2.0 is operating within the specified tolerances in the vertical position.Adjustment test: the progav® 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected.However, the breaking force required was not within the specified tolerances.Internal inspection: after dismantling of the valves, deposits were found in both valves.Results: for the sake of thoroughness and transparency, we would like to point out that a permeability test / adjustability test was already carried out after the revision at the hospital.Based on our investigation, we confirm that the valve shows an increased flow of liquid at the time of our investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV 2.0 MIT SHUNTASSISTANT 25
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key15020972
Report Number3004721439-2022-00198
Device Sequence Number20547021
Product Code JXG
UDI-Device Identifier04041906136567
UDI-Public4041906136567
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberFX414T
Device Catalogue NumberFX414T
Device Lot Number20031204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2022
Initial Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient SexFemale
Patient Weight30 KG